Interaction between hormone replacement therapy preparations and oral anticoagulant therapy

McLintock, L.A., Dykes, A., Tait, R.C. and Walker, I.D. (2003) Interaction between hormone replacement therapy preparations and oral anticoagulant therapy. BJOG: An International Journal of Obstetrics and Gynaecology, 110(8), pp. 777-779. (doi: 10.1111/j.1471-0528.2003.02035.x) (PMID:12892692)

Full text not currently available from Enlighten.

Abstract

There is limited information regarding the interaction of hormone replacement therapy (HRT) and oral anticoagulants. Following the acute over‐anticoagulation of two women shortly after the initiation of tibolone, we have undertaken a retrospective review of anticoagulated women to determine if the dose of oral anticoagulants and quality of anticoagulant control are affected by the introduction of HRT. We demonstrate that acute over‐anticoagulation consistently occurs following the commencement of tibolone and requires anticoagulant dose modification to re‐establish target international normalised ratio (INR). In contrast, non‐tibolone HRT preparations do not consistently alter anticoagulant control or dose requirements.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Tait, Dr Robert and Walker, Prof Isobel
Authors: McLintock, L.A., Dykes, A., Tait, R.C., and Walker, I.D.
College/School:College of Medical Veterinary and Life Sciences > School of Cardiovascular & Metabolic Health
College of Medical Veterinary and Life Sciences > School of Medicine, Dentistry & Nursing
Journal Name:BJOG: An International Journal of Obstetrics and Gynaecology
Publisher:Elsevier
ISSN:1470-0328
ISSN (Online):1471-0528

University Staff: Request a correction | Enlighten Editors: Update this record